Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 3, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Mar 21, 2019, 11:12 PM CDT for Buchanan County, Missouri. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2019, 11:12 PM CDT (04:12 UTC)
- Expired
- Mar 22, 2019, 8:15 AM CDT
- In force
- 9 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Buchanan County, MO
The radar
The Pleasant Hill radar (KEAX), 119 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 4.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2253 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
291
WGUS53 KEAX 220412
FFWEAX
MOC021-221315-
/O.NEW.KEAX.FF.W.0003.190322T0412Z-190322T1315Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1112 PM CDT THU MAR 21 2019
The National Weather Service in Pleasant Hill has issued a
* Flash Flood Warning for...
A Levee Failure in...
North central Buchanan County in northwestern Missouri...
* Until 815 AM CDT Friday.
* At 1111 PM CDT, gauges indicated a levee on the Missouri River at
St. Joseph is going overtop causing flash flooding of immediately
surrounding areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3979 9488 3982 9487 3982 9481 3972 9481
3972 9490 3974 9486 3977 9486 3977 9488
3976 9491 3978 9494
$$
BarhamWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 21, 6:00 PM CDT, 5 hours 12 minutes earlier.
Area forecast discussion, Mar 21, 6:00 PM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 600 PM CDT Thu Mar 21 2019 .Discussion... Issued at 312 PM CDT THU MAR 21 2019 Tranquil weather continues this afternoon with sunny skies, light northwest winds, and temperatures in the 50s. Surface high pressure will slide to our southwest tonight, with upper level ridging gradually building in from the central Plains on Friday. This will continue the pleasant weather to end the work week, with highs in the 50s to middle 60s tomorrow afternoon and mostly sunny skies. More active weather is expected for the weekend as a lead shortwave trough ejects from the Four Corners into Iowa and becomes negatively-tilted. Areas of showers will slowly spread from west to east during the day on Saturday, with more widespread precipitation expected late Saturday night into Sunday morning as the surface low tracks into southeast Nebraska. Instability looks fairly marginal at this time, but enough may be present for a few embedded thunderstorms on Sunday. Total rainfall amounts over the weekend will be highly dependent on any thunderstorm activity and its respective location(s) and intensity, but a general basin average of one-half inch with locally higher amounts are expected over northwest Missouri into northeast Kansas, with lesser amounts points south and east. Cooler weather advects into the area Monday and Tuesday as high pressure builds into the Great Lakes with slightly below normal temperatures. Strong southerly flow will develop ahead of the next upper trough, with an increase in warmth and moisture. Highs by next Thursday may reach the 70 degree mark, potentially our warmest day in months, along with a chance for thunderstorms. && .Aviation...(For the 00Z TAFS through 00Z Friday Evening) Issued at 557 PM CDT THU MAR 21 2019 VFR conditions will persist through the forecast period as a surface ridge advances eastward. Cloud cover will later build over the area early Saturday ahead of the next storm system. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Blair Aviation...Welsh
Hazardous weather outlook, Mar 21, 5:29 AM CDT, 17 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 529 AM CDT Thu Mar 21 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-221030- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 529 AM CDT Thu Mar 21 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Moderate to Major river flooding is occurring along the Missouri River from Brownville to Parkville and eastward to Glasgow. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday Rain chances increase over the weekend with the potential for isolated thunderstorms Saturday, with a better chance at scattered thunderstorms Sunday. Moderate to Major river flooding is occurring along the Missouri River from Brownville to Parkville and eastward to Glasgow. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 7:29 PM CDT | Flash Flood Warning | EAX | Holt | 3 hr |
| Mar 22, 7:58 AM CDT | Flash Flood Warning | EAX | Buchanan | 14 hr |
| Mar 22, 8:19 AM CDT | Flash Flood Warning | EAX | Buchanan | 13 hr |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.